Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jan 30, 2021, 4:17 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2021, 4:17 AM CST (10:17 UTC)
- Expired
- Jan 30, 2021, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
738 WHUS74 KCRP 301017 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 417 AM CST Sat Jan 30 2021 GMZ270-275-301830- /O.NEW.KCRP.SC.Y.0011.210130T1017Z-210131T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 417 AM CST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 knots. Seas 5 to 7 feet with occasional seas up to 9 feet. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
1 follow-up statement
536 WHUS74 KCRP 301801 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1201 PM CST Sat Jan 30 2021 GMZ230-250-310000- /O.EXA.KCRP.SC.Y.0011.000000T0000Z-210131T0000Z/ Bays and Waterways from Baffin Bay to Port Aransas- Coastal waters from Baffin Bay to Port Aransas out 20 NM- 1201 PM CST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 knots. Seas 5 to 7 feet with occasional seas up to 9 feet. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-310000- /O.CON.KCRP.SC.Y.0011.000000T0000Z-210131T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1201 PM CST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 knots. Seas 5 to 7 feet with occasional seas up to 9 feet. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 4:15 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 30, 4:15 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
415 AM CST Sat Jan 30 2021
.SHORT TERM (Today through Sunday)...
An upper disturbance is expected to move across portions of
Texas/Southern Plains today, then lift NEWD toward the Midwest
tonight/Sunday while an upper ridge develops over the WRN CONUS.
A surface trough associated with the upper disturbance is expected
to move across the CWA this afternoon. Above normal PWAT values
notwithstanding (NAM deterministic) in advance of the boundary, do
not expect significant precipitation along the boundary over the
CWA given high CIN/near zero CAPE, and likelihood that upper
forcing will remain well north of the CWA. (Caveat...SREF mean QPF
suggest that PCPN may occur just NE of the CWA.) Breezy onshore
flow expected over the ERN CWA late this morning/early afternoon,
in advance of surface trough. Expect patchy fog to develop during
the 06-12z Sunday period, in advance of the surge of surface high
pressure associated with a cold front. Drier conditions expected
by Sunday afternoon.
&&
.LONG TERM (Sunday Night through Friday)...
High pressure continues to build into South Texas through Monday,
along with weak to moderate northerly winds. Surface high pressure
will then move eastward through the early work week, shifting weak
winds out of the east Monday night becoming onshore flow Tuesday.
Low temperatures will be rather chilly Sunday night and Monday
night, with Sunday night in the low to mid 40s and Monday night in
the upper 30s to lower 40s. WAA and surface moisture increases
through the midweek with ridging aloft in advance of the next cold
front. Highs in the 80s are expected across the Coastal Plains and
Brush Country Wednesday and Thursday under partly cloudy skies.
Timing of FROPA still differs slightly between models due to
deviations in the upper-level pattern. The ECMWF is now the faster
model with FROPA occurring early Thursday evening before midnight
and the GFS lagging about six hours behind with FROPA occurring
overnight Thursday night. Excluded the CMC guidance for input as it
stands out as an outlier with having an extremely weak cold front
halt over South Texas Thursday night before retreating northward as
the upper-level pattern gets absorbed by a strong Canadian closed
low. The ECMWF is the wetter solution with South Texas under upper-
level divergence associated with the right entrance region of a jet
streak; however, a strong cap will act to prohibit convective
development.
In either case, rain chances remain slight and focused over the
Coastal Bend and Victoria Crossroads Thursday night, otherwise dry
conditions are expected. Also important to note, winds are expected
to be strong over the waters and moderate to strong over the Coastal
Bend in advance of the front Wednesday night through Thursday. Drier
and cooler conditions will develop Friday in wake of the front.
&&
.MARINE...
Moderate to strong onshore flow expected today over the Waters as
an upper level disturbance moves across TX/SRN Plains. A Small
Craft Advisory is in effect for the offshore coastal waters today.
A cold front is expected to move across the Waters tonight/Sunday,
and result in moderate offshore flow. Strong northerly winds will
develop in wake of the front Sunday night and persist through
Monday morning becoming moderate to strong in the afternoon.
Therefore, Small Craft Advisory conditions are likely over all
waters Sunday night through Monday morning, lasting through Monday
afternoon for the offshore waters. Winds then weaken to light to
moderate and shift onshore late Monday night as high pressure
shifts eastward. Moderate onshore flow Tuesday night will
strengthen through the midweek, becoming strong Wednesday night in
advance of the next cold front expected to pass through Thursday
night. Small Craft Advisory conditions are expected beginning
Wednesday night, persisting through Thursday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 81 54 74 45 68 / 0 0 0 0 0
Victoria 76 48 69 41 66 / 10 0 0 0 0
Laredo 82 52 76 45 70 / 0 0 0 0 0
Alice 84 52 77 43 71 / 0 0 0 0 0
Rockport 75 55 71 45 67 / 10 0 0 0 0
Cotulla 80 48 75 43 71 / 0 0 0 0 0
Kingsville 83 53 75 44 70 / 0 0 0 0 0
Navy Corpus 74 57 69 49 66 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
WC/87...SHORT TERM
EMF/94...LONG TERMHazardous weather outlook, Jan 29, 4:31 AM CST, 23 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX Issued by National Weather Service Austin/San Antonio TX 431 AM CST Fri Jan 29 2021 TXZ229>234-239>247-342>347-442-443-447-301045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 431 AM CST Fri Jan 29 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-301045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 431 AM CST Fri Jan 29 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisory conditions may occur Friday night and Saturday morning over the Offshore Coastal Waters, and over the entire Coastal Waters Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 10:56 AM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 4 more | 5 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.